advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Canary Islands, Spain:

My 16 year old son has a test done in the hospital twice a year which involves injecting glucagon into his arm. The first time he felt quite sick, however, he felt better the last time. Can you please tell me firstly, why this is done and, secondly, is this an unusual test to do or perfectly correct? I have spoken to other mothers and some of them have no idea why this is done and have never heard of this. I just feel slightly worried. I plan to speak to our doctor when we see him again in July. My son's A1cs are done every three months. So far, his results are below 6.0. Does this mean he is still producing his own insulin?

Answer:

I also cannot think of a reason to inject glucagon for any testing purposes in a child or adolescent with diabetes. We sometimes use glucagon to check for growth hormone levels in kids not growing very well. You should ask your physician why the test is being done and make sure that he or she explains it well enough to you.

SB

[Editor's comment: For information on A1cs, see HbA1c Measurement. Results below 6.0 indicate your son is probably in good control and does not have many high blood sugars. BH]

DTQ-20050421183108
Original posting 23 May 2005
Posted to Other and A1c, Glycohemoglobin, HgbA1c

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.